Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 63, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 22, 2001, 3:22 PM CDT for Kenosha County, Wisconsin. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 2001, 3:22 PM CDT (20:22 UTC)
- Expired
- Jul 22, 2001, 4:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
County Kenosha County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:40 PM CDT | Thunderstorm Wind 52 E | Twin Lakes, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 222022 SVRMKE WIC059-222115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 322 PM CDT SUN JUL 22 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KENOSHA COUNTY IN SOUTHEAST WISCONSIN * UNTIL 415 PM CDT * AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF POWERS LAKE...OR ABOUT 5 MILES SOUTH OF LAKE GENEVA...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... POWERS LAKE AT 330 PM CDT. TWIN LAKES AT 335 PM CDT. CAMP LAKE AT 340 PM CDT. PLEASANT PRAIRIE AT 400 PM CDT. IF YOyU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY! DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:14 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 22, 3:14 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 314 PM CDT SUN JUL 22 2001 FORECAST FOCUS ON FOG TONIGHT AS WELL AS CONVECTION MONDAY AND MONDAY NIGHT. CURRENT CONVECTION THAT MOVED THROUGH CWA WILL MOISTEN LOW LEVELS WITH FOG DEVELOPING TONIGHT. MODELS THEN BRING ANOTHER COMPLEX THROUGH THE CWA AGAIN MONDAY AND MONDAY NIGHT IN A SIMILAR MANNER AS THE PREVIOUS ONE. WITH THESE COMPLEXES MOVING THROUGH...WILL NOT EXTEND CURRENT EXCESSIVE HEAT WARNING INTO MONDAY. THESE STORMS SHOULD CLOUD THE SKIES OVER ENOUGH SO THAT TEMPERATURES WILL NOT RISE MUCH ABOVE 90. WITH DEWPOINTS IN THE MID 70S...HEAT INDEX VALUES WILL BE 95 TO 100. FRONT SEEMS SLOW TO MOVE THROUGH MONDAY NIGHT AND TUESDAY. NGM... ETA...AND NGM MOS NUMBERS INDICATE THAT THE DAYTIME TEMPERATURES WILL BE IN THE MID 80S WITH DEWPOINTS AROUND 70. HOWEVER AVN AND AVN MOS SHOW TEMPERATURES IN THE LOW 80S WITH DEWPOINTS IN THE LOW 60S. SINCE THE TIMING OF THE FRONT IS STILL MORE THAN 24 HOURS AWAY...AND THE MODELS ARE CLOSE...WILL GO SOMEWHERE IN BETWEEN. AFTER MONDAY NIGHT THE WEATHER SHOULD BE RELATIVELY QUIET FOR THE REST OF THE WEEK AS A HIGH PRESSURE BUILDS IN FROM CANADA. KURIMSKI
In the hours before
Special weather statement, Jul 22, 3:06 PM CDT, 16 minutes before
WIZ046-047-051-052-056>060-062>072-222130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 306 PM CDT SUN JUL 22 2001 A LINE OF SHOWERS AND THUNDERSTORMS WILL BE AFFECTING MOST OF SOUTHEASTERN WISCONSIN FOR THE REST OF THIS AFTERNOON. THE STRONGEST STORMS WILL BE MOVING THROUGH MILWAUKEE... WAUKESHA...WALWORTH...RACINE...AND KENOSHA COUNTIES THROUGH 4 PM. EXPECT WIND GUSTS TO 60 MPH...DANGEROUS LIGHTNING AND TORRENTIAL DOWNPOURS. WOLF
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:18 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 27 min |
| Jul 22, 2:19 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 56 min |
| Jul 22, 2:37 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 53 min |
| Jul 22, 3:17 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 28 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.